Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 235, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 29, 2005, 11:40 AM CDT for Baldwin County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 11:40 AM CDT (16:40 UTC)
- Expired
- Aug 29, 2005, 12:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 10:25 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.7 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 291640 SVRMOB ALC003-291745- /O.NEW.KMOB.SV.W.0235.050829T1640Z-050829T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CDT MON AUG 29 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 1245 PM CDT * AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SEMINOLE...OR ABOUT 19 MILES WEST OF PENSACOLA...AND MOVING NORTH AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BALDWIN COUNTY AT 1150 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3039 8759 3040 8745 3070 8752 3063 8764 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 5:45 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 29, 5:45 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT MON AUG 29 2005
...HURRICANE EMERGENCY CONTINUES FOR THE WESTERN PART OF THE WFO
MOBILE FORECAST AREA...
.SHORT TERM (TODAY AND TONIGHT)...THE CENTER OF DANGEROUS HURRICANE
KATRINA WILL CONTINUE TRACKING NORTH ACROSS EXTREME SOUTHEAST
LOUISIANA THIS MORNING...AND INTO SOUTHEAST MISSISSIPPI BY
AFTERNOON. STEPPED RADIOMETER DATA FROM THE NOAA AIRCRAFT HAVE
INDICATED 80-90 KT WINDS MOVING INTO THE EXTREME SOUTHWEST AREAS OF
OUR FORECAST AREA ATTM...AND THE HURRICANE FORCE WIND FIELDS HAVE
BEEN EXPANDED SLIGHTLY FURTHER TO THE EAST ON THE MORNING FORECAST
PACKAGE. WE THEREFORE HAVE EXPANDED THE INLAND HURRICANE WARNING
ONE COUNTY EAST TO INCLUDE CLARKE COUNTY FOR LATER TODAY INTO
TONIGHT. POTENTIAL FOR FREQUENT WIND GUSTS 110 MPH OVER INTERIOR
SOUTHEAST MISSISSIPPI BY LATE MORNING...PARTICULARLY STONE AND
GEORGE COUNTIES. THIS WILL LIKELY PRODUCE EXTENSIVE DAMAGE OVER OUR
WESTERN FORECAST ZONES...PARTICULARLY INTERIOR SOUTHEAST MISSISSIPPI
TODAY. WILL ALSO CONTINUE INLAND TROPICAL STORM WARNING FOR THE
INTERIOR EASTERN ZONES...WITH TROPICAL STORM WARNING AND HURRICANE
WATCH CONTINUING OVER THE WESTERN FLORIDA PANHANDLE AND COASTAL
WATERS. NHC FORECAST TRACK CONTINUES TO LOOK RIGHT ON THE MONEY.
WILL CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT. SHOULD SEE A BIT
OF A DRYSLOT WORK IN UNDERNEATH THE SOUTHWEST SIDE OF THE
CIRCULATION TONIGHT OVER THE SOUTHWEST ZONES...BUT WILL LEAVE THE
NORTHERN AND EASTERN ZONES IN THE NUMEROUS TO CATEGORICAL POP RANGE
AS SOME NUMERICAL MODEL GUIDANCE (PARTICULARLY THE NAM) SHOWS A BAND
OF RAIN/TSTMS OVER THE EASTERN ZONES LINGERING TONIGHT (EAST OF
I65).
FOR MORE COMPLETE AND DETAILED HAZARD INFORMATION THIS
MORNING...PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENTS
BEING ISSUED BY THIS FORECAST OFFICE.
&&
.LONG TERM (TUESDAY THROUGH NEXT MONDAY)...AS A WEAKENED KATRINA
EXITS TO THE NORTH...WE DRY OUT THROUGH THE EXTENDED PERIODS.
OVERALL LITTLE CHANGE THIS PACKAGE.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064-GMZ630-650-670.
INLAND HURRICANE WARNING ALZ051-052-053-061-062.
INLAND TROPICAL STORM WARNING ALZ054>060.
FLASH FLOOD WATCH ALZ051>064.
FL...TROPICAL STORM WARNING FLZ002-004-006-GMZ655-675.
HURRICANE WATCH FLZ002-004-006.
INLAND TROPICAL STORM WARNING FLZ001-003-005.
FLASH FLOOD WATCH FLZ001>006.
MS...INLAND HURRICANE WARNING MSZ067-075-076-078-079.
FLASH FLOOD WATCH MSZ067-075-076-078-079.
&&
05/GARMONThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:16 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 24 min |
| Aug 29, 4:10 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 29, 4:38 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 27 min |
| Aug 29, 5:46 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 29 min |
| Aug 29, 6:20 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 25 min |
| Aug 29, 7:30 AM CDT | Tornado Warning | MOB | Baldwin, Clarke, Escambia, Monroe | 30 min |
| Aug 29, 8:11 AM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Aug 29, 8:26 AM CDT | Tornado Warning | MOB | Escambia | 34 min |
| Aug 29, 8:41 AM CDT | Tornado Warning | MOB | Mobile | 64 min |
| Aug 29, 8:58 AM CDT | Tornado Warning | MOB | Baldwin | 62 min |
| Aug 29, 11:00 AM CDT | Tornado Warning | MOB | Escambia | 60 min |
| Aug 29, 11:23 AM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Clarke, Escambia, Monroe | 6 hr |
| Aug 29, 12:09 PM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Aug 29, 12:51 PM CDT | Tornado Warning | MOB | Escambia | 39 min |
| Aug 29, 1:27 PM CDT | Tornado Warning | MOB | Conecuh, Monroe | 63 min |
| Aug 29, 1:42 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 63 min |
| Aug 29, 1:49 PM CDT | Tornado Warning | MOB | Conecuh, Escambia | 41 min |
| Aug 29, 2:28 PM CDT | Flash Flood Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Escambia and 4 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.